life

Birth Control

I’d like to preface this by saying that my experience is not everyone’s experience, everyone’s body handles things differently. I want to share this so others are aware what is possible and encourage to look at options before making a decision regarding reproductive health.


I’ll be the first to admit that I literally laughed out loud when I read about how men’s birth control studies came to a screeching halt when they began experiencing negative side effects. I had taken oral contraceptives from age 16-21, and was just about to begin taking them again a couple weeks ago. I really didn’t experience any side effects when I was younger and taking them, only positives such as my acne completely going away. This time around it was an entirely different story.

Two & a half weeks ago I began taking a hormonal OC called Viorele. I’ve mentioned before we aren’t planning on having children, and I wanted to take the next step to ensure extra protection.

I’d like to note that I have struggled with anxiety greatly in the past but have had it under good control the last few months. Well, three days into this pill and I was waking up in the middle of the night, out of breath, completely drenched in sweat, and my heart pounding out of my chest! I couldn’t believe it, a slight hormonal change and my anxiety was back spiraling out of control. It wasn’t just at night the anxiety occurred, all throughout the day it was a struggle. I felt wired and paranoid. I deal with the public at work all day and normally enjoy it very much, and it became a struggle to even make eye contact.

Next came the nausea. You would think I was pregnant from how nauseous I was! It was absolutely ridiculous and started about a week into taking this. Too many mornings spent trying to keep an Imodium down. All of this throwing up flared my acid reflux, which two weeks later I am still attempting to get back in control.

The final symptom that made me stop taking this was the intense abdominal cramps. It didn’t feel like a normal womanly cramp that we all know too well, this was different, almost debilitating. This past Monday I tossed the pills and called it a day. The cramps are still coming and if they don’t stop by tomorrow I’ll be heading to the doctor.

After doing some research it seems as though I’m not the only one that’s experienced the same effects from this pill. It is scary that such a tiny little pill can cause such a disruption of your whole system! I urge everyone, regardless of the pill/medication/whatever, listen to your body. It knows when something isn’t right.

Advertisements

3 thoughts on “Birth Control”

    1. Some people don’t get the side effects as bad while others like myself get them full force. With all of the research you would think they could come up with something that causes little to no side effects. We will see what the future holds I suppose. A vasectomy is definitely an option at this point!

      Liked by 1 person

      1. I understand what you mean about the variations among women. A vasectomy is incredibly fast and easy for men. It can be done in the doctor office in some cases.

        Like

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s